Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 337, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 28, 2005, 3:05 PM CDT for Benton County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 3:05 PM CDT (20:05 UTC)
- Expired
- Sep 28, 2005, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 282005 SVRTSA ARC007-282045- /O.NEW.KTSA.SV.W.0337.050928T2005Z-050928T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 305 PM CDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 345 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF SILOAM SPRINGS...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GENTRY... SPRINGTOWN AND HIGHFILL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3633 9458 3611 9461 3610 9438 3631 9420 $$
2 follow-up statements
000 WWUS54 KTSA 282024 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 324 PM CDT WED SEP 28 2005 ARC007-282045- /O.CON.KTSA.SV.W.0337.000000T0000Z-050928T2045Z/ BENTON AR- 324 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR SOUTHERN BENTON COUNTY... AT 322 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF GALLITIN... MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGHFILL...ROCKY COMFORT AND HEALING SPRINGS. LAT...LON 3628 9447 3611 9461 3610 9438 3631 9420 $$
000 WWUS54 KTSA 282042 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT WED SEP 28 2005 ARC007-282052- /O.EXP.KTSA.SV.W.0337.000000T0000Z-050928T2045Z/ BENTON AR- 342 PM CDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON COUNTY EXPIRES AT 345 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS LINE OF STORMS AS THEY CONTINUE EASTWARD ACROSS BENTON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3628 9447 3611 9461 3610 9438 3631 9420 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:47 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 28, 2:47 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 247 PM CDT WED SEP 28 2005 .DISCUSSION... COLD FRONT CURRENTLY PUSHING INTO THE CWA AND IS LOCATED NEAR A BARTLESVILLE TO PAWNEEE LINE. WINDS ARE RATHER GUSTY BEHIND THE FRONT WITH WIND GUSTS OF 30 TO 35 COMMON IN ITS WAKE. SHOWERS AND THUNDERSTORMS ARE ALSO BEGINNING TO DEVELOP AHEAD AND ALONG THE COLD FRONT. WOULD EXPECT FURTHER DEVELOPMENT THIS AFTERNOON AND INTO THE EARLY EVENING HOURS AS THE FRONT SWEEPS THROUGH THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH CAPE VALUES IN EXCESS OF 3000 J/KG AHEAD OF THE FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. LOW LEVEL SHEAR WILL BE ADEQUATE ENOUGH TO SUPPORT SEVERE THUNDERSTORMS AS WELL. THE MAIN CONCERN WILL BE WINDS WITH WIND GUSTS TO 70 MPH POSSIBLE. THIS ACTIVITY IS EXPECTED TO MOVE OUT OF THE FORECAST AREA BY MID-EVENING. SKIES WILL CLEAR AND WINDS WILL LIGHTEN OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 40S AND 50S AS HIGH PRESSURE BUILDS INTO THE AREA. PLEASANT WEATHER IS ON TAP FOR THURSDAY AS HIGH PRESSURE PREVAILS AT THE SURFACE AND SHORTWAVE RIDGING BUILDS ALOFT IN ADVANCE OF AN APPROACHING MID-LEVEL LOW. WILL INCREASE POPS FRIDAY NIGHT THROUGH SATURDAY AS THE MID-LEVEL LOW CURRENTLY OVER UTAH SWEEPS ACROSS THE SOUTHERN PLAINS. DRY WEATHER AND A GRADUAL WARMING TREND WILL PREVAIL SUNDAY THROUGH EARLY NEXT WEEK AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 74 48 80 / 10 10 10 10 FSM 53 73 47 82 / 40 10 10 10 MLC 53 75 48 83 / 20 10 10 10 BVO 42 73 42 81 / 10 10 10 10 FYV 47 71 41 77 / 30 10 10 10 BYV 46 69 44 78 / 30 10 10 10 MKO 51 73 49 79 / 20 10 10 10 MIO 45 71 46 79 / 10 10 10 10 F10 51 73 49 80 / 10 10 10 10 HHW 59 76 49 84 / 30 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Sep 28, 1:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED SEP 28 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED SEP 28 2005
...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHWEST
ARKANSAS AND FAR SOUTHEAST OKLAHOMA THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTH OF INTERSTATE 44.
ONSET...AFTER 2 PM CDT.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS AND FAR
SOUTHEAST OKLAHOMA.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY AFTERNOON THROUGH THE EVENING HOURS.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...EARLY AFTERNOON THROUGH THE EVENING HOURS.
DISCUSSION...
A STRONG COLD FRONT WAS MOVING INTO FAR NORTHEAST OKLAHOMA EARLY
THIS AFTERNOON...CURRENTLY NEAR A PONCA CITY...ALTUS LINE. THE
ATMOSPHERE HAS BECOME VERY UNSTABLE SOUTH OF THE FRONT ACROSS
EASTERN OKLAHOMA WITH LIFTED INDICES AROUND -9 DEGREE C. AS
AFTERNOON HEATING CONTINUES...THE CAP ALONG THE FRONTAL BOUNDARY IS
EXPECTED TO ERODE WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING
BY EARLY TO MID AFTERNOON ACROSS PORTIONS OF NORTHEAST
OKLAHOMA...NEAR THE INTERSTATE 44 CORRIDOR.
THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO QUICKLY BECOME
LINEAR ALONG THE FRONTAL BOUNDARY WITH A LINE OF STRONG TO SEVERE
THUNDERSTORMS SPREADING INTO NORTHWEST ARKANSAS AND FAR SOUTHEAST
OKLAHOMA. FORECASTED WIND AND THERMODYNAMIC PROFILES SUGGEST THAT
ANY STORMS THAT DEVELOP WOULD LIKELY BE CAPABLE OF PRODUCING
DAMAGING DOWNBURST WINDS...ESPECIALLY ACROSS NORTHWEST ARKANSAS AND
FAR SOUTHEAST OKLAHOMA. IN ADDITION...A FEW OF THE STRONGER STORMS
COULD INITIALLY PRODUCE LARGE HAIL.
THE SEVERE WEATHER THREAT WILL LIKELY END BY EARLY EVENING AS THE
COLD FRONT SWEEPS SOUTHEAST OF THE AREA. THE COLDEST AIR OF THE
SEASON WILL RUSH IN BEHIND THE FRONT. NORTH WINDS WITH GUSTS TO
35 MILES AN HOUR CAN BE EXPECTED FOR SEVERAL HOURS AFTER THE FRONTAL
PASSAGE. THE GUSTY WINDS WILL ALSO CAUSE AN INCREASED FIRE DANGER
THIS AFTERNOON THROUGH THE EVENING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON FOR
PORTIONS OF THE AREA...ESPECIALLY ACROSS NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY
AND SATURDAY AS AN UPPER LEVEL LOW APPROACHES THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 28, 2:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT WED SEP 28 2005
OKZ057-058-282045-
CRAIG OK-OTTAWA OK-
253 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 253 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF WELCH TO 18 MILES SOUTHWEST OF
PYRAMID CORNERS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...AFTON...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...PYRAMID CORNERS...BLUEJACKET AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 28, 3:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT WED SEP 28 2005
ARZ001-010-OKZ069-282045-
ADAIR OK-BENTON AR-WASHINGTON AR-
301 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 301 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF GENTRY TO 2 MILES NORTHWEST
OF BALLARD...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ROCKY COMFORT...FAIRMOUNT...SHADY
GROVE...HARMON...BALLARD...WATTS...SILOAM SPRINGS...LOWELL...
GENTRY...LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...
HIGHFILL...CAVE SPRINGS...MONTE NE...VAUGHN...SPRINGDALE...
FARMINGTON...RHEA...CINCINNATI...WEDINGTON...SAVOY...WHEELER...
JOHNSON...TONTITOWN AND ELM SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 57 min |
| Sep 28, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 55 min |
| Sep 28, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 53 min |
| Sep 28, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 78 min |
| Sep 28, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 29 min |
| Sep 28, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 60 min |
| Sep 28, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.